MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-22E
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Patient has a trident constrained liner 690-00-22e that has gone in to luxation.The 36mm inner head has 'popped' out of the outer poly-part.The locking ring is intact.Patient.Will get a new operation today.
 
Event or Problem Description
Patient has a trident constrained liner 690-00-22e that has gone in to luxation.The 36mm inner head has 'popped' out of the outer poly-part.The locking ring is intact.Patient.Will get a new operation today.Update: "the patient is a 75 year old woman.Apart from arthrosis in the left hip she is without pre-existing conditions.She has normal bmi and is extremely active.She was operated (b)(6) 2020 with a primary tha uncemented (trident/corail).The cup was anteverted only about 5-7 degrees.Normal position of the stem.She sustained 3 dislocations of the left hip and was re-operated (b)(6) 2020 changing the standard 10 degree liner to a constrained liner.In association with forced flexion the hip dislocated (b)(6) 2020.The 28mm head was separated from the poly-liner which was still situated in the cup.The locking ring was still in place.During re-operation (b)(6) i discovered that the locking-ring has widened presumably caused by collision between the neck of the stem and the rim of the polyethylene.The solution was a cemented constrained liner in the existing cup in correct anteversion.There seems to be a problem with the trident constrained liner being that the locking ring is too thin.It is impossible to avoid collision between the neck of the stem and the polyethylene in these patients.They are not able to stay within safe limits in rom.When the locking-ring expands the small 28mm head can easily dislocate.".
 
Additional Manufacturer Narrative
Reported event an event regarding disassociation involving a trident liner was reported.The event was confirmed via product evaluation.Method & results: product evaluation and results: visual inspection of the returned device noted the following: device was returned in used condition.The bipolar device was observed to be separated into its two components, uhmwpe liner and outer femoral head, confirming the reported disassociation event.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: device was returned in used condition.The bipolar device was observed to be separated into its two components, uhmwpe liner and outer femoral head, confirming the reported disassociation event.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 22E
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10740217
Report Number0002249697-2020-02249
Device Sequence Number16942954
Product Code KWZ
UDI-Device Identifier07613327025545
UDI-Public07613327025545
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690-00-22E
Device Catalogue Number690-00-22E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer12/13/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR